yervoy

Posted By
5/30/2014 2:11pm
View other posts by
Activity
Replies: 5

my husband has finished his yervoy treatment.  he is now having lots of confusion, short term memory loss, behaviorial changes and cannot complete his sentences.

 

has anyone else had this problem?

Dustilane

Ginger8888 - (5/30/2014 - 2:17pm)

I don't start Yervoy for a couple more weeks but i'd call the Dr right away...Prayers everything turns out ok..

odonoghue80 - (5/30/2014 - 2:48pm)

Dustilane,

I'm sorry to hear that. Have you notified your oncologist of those issues? Have you ever had a brain MRI? Or any brain mets treated before? I ended up having necrosis from radiation to the brain that affected my speech. I don't want to scare you but I'd notify your oncologist.

Good luck,

Shane

POW - (5/30/2014 - 6:39pm)

These are significant neurological symptoms. You should take your husband to the emergency room immediately. 

My brother had brain tumors. Whenever they got to a certain size or when they started to bleed he had symptoms such as you describe. His oncologist told us to always take my brother to the ER when such symptoms happened because: 1) the ER at his hospital had their own MRI machine so patients didn't have to wait, 2) such symptoms could lead to a brain seizure so it's best to be in an ER for immediate treatment, and 3) it's much easier to get a patient admitted from the ER than by the oncologist trying to get him admitted.

My brother had 3 or 4 episodes such as you describe. He had one a few days after his first Yervoy infusion. His oncologist wondered if the Yervoy-activated immune cells were entering the brain and causing swelling around the tumors. 

In any case, don't risk your husband having a brain seizure. Take him to the ER and then call your oncologist. Left untreated, brain seizures can cause death or permanent disabilty. 

DUSTILANE - (5/31/2014 - 11:59am)

He has had several brain MRI's.  They are all clear. We just got back from MDA.  The doctors seem to think it may be some of the midication  he is on.  They have made some changes to his medication but I was just wondering if it could be a side effect of the Yervoy treatment.

 

 

Dustilane

Anonymous - (6/2/2014 - 3:13pm)

Has your husband been taking any medications to deal with Yervoy side affects.  Large doses of prednisone can affect behavior.  He may have stopped taking any a while ago but for some the song may be gone but the melody lingers on.  Both my husband and i have been on massive doses of prednisone for different reasons,  His, asthma; mine, yervoy.  Fortunately not at the same time.  So we're still married to each other (and alive).    .